MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CATHETER STABILIZATION DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 CATHETER STABILIZATION DEVICE
Catalog Number FOL0101
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that with 3 (three) separate foley statlock stabilization devices, the customer believed the stabilization device was crimping the catheter tubing and creating a problem for the urine flow.It was noted that there was no sediment in the tube and no issue with the catheter.There was a snap to keep the device in place, thus the customer could not put the device on incorrectly.More often than not, the butterfly stabilization device was in place and snapped, but no urine would go through the foley catheter tubing into the foley bag.It was noted that this issue was not due to lack of gravity.As soon as the foley catheter tubing was unsnapped, the bag would be filled.The customer believed the foley was cutting off the urine flow from the catheter.There would be 8-9 hours with no urine flow, but once the stabilization device was replaced with tape or just free hanging, the urine flow would be instant.Tubes clear, properly installed.The customer feared people could die from ruptured bladders, urinary tract infections (utis), or kidney infections.The customer also stated this was a continuous issue, not just single time.At one point in the hospital, there was no urine movement over 9-10 hours.Upon seeing this, the device was unsnapped, and within about 2 minutes the larger bag almost filled to capacity.The stabilization device was snapped back to change the bag.As soon as the bag was replaced and the device unsnapped, urine flow resumed.The patient was given plenty of fluids, so the customer did not believe this was a urine issue.The customer believed the issue was related to the statlock device.The patient was sedentary while foley catheter and the stabilization device was in place.The patient did not have the ability to stand or walk, so the patient¿s family assisted with moving the patient side-to-side, and raising/lowering the upper and lower part of the bed.The patient experienced a urinary tract infection (uti), but it is unknown whether the uti was related to the device.Medical intervention was unknown.Per follow up via email on 03-aug-2023, the patient¿s wife confirmed the statlock stabilization device could not be closed/snapped into place if the catheter tube was not in proper position.She reported that the patient passed away on (b)(6) 2023.No additional information was provided.Per clinical follow up via phone on 09-aug-2023, the patient¿s wife reported the patient had brain cancer.He was receiving radiation therapy and chemotherapy.He was additionally preparing to begin immunotherapy.The patient was initially admitted to the hospital due to loss of mobility.While the patient was in the hospital, he experienced difficulty urinating.The patient was diagnosed with a uti, and a foley catheter was inserted.While the patient was in the hospital, the foley catheter was secured in place with tape.The patient was discharged from the hospital on (b)(6) 2023 with the foley catheter in place.The home health nurse supplied the statlock stabilization devices.The patient¿s wife confirmed the statlock was applied correctly, and the catheter tubing was in correct position when she noted there was no urine flow.When she removed the foley catheter tubing from the statlock device, urine began to flow.The statlock was replaced, but the same issue occurred.On (b)(6) 2023, the patient experienced rectal bleeding, and he was admitted to the hospital due to diverticulitis.The patient¿s wife stated while the patient was in the hospital the second time, they continued to have issues with the foley catheter not draining because of the statlock device.The foley catheter tubing had to be removed from the statlock in order for urine to drain.The 61-year-old male patient passed away in the hospital on (b)(6) 2023 due to complications from brain cancer.The patient¿s wife confirmed the patient¿s death was unrelated to the statlock device.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "inspection results (measurement, testing data) not verified by iqa assignee error of inspector".The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿indications for use: the statlock® device is a stabilization device for compatible catheters.Contraindications: known tape or adhesive allergies.Warnings and precautions: 1.Do not use the statlock® device where loss of adherence could occur, such as with a confused patient, diaphoretic or non-adherent skin, or when the access device is not monitored daily.2.Observe universal blood and body fluid precautions and infection control procedures, during application and removal of the statlock® device.3.Minimize catheter manipulation during application and removal of the statlock® device.4.Daily maintenance: a.The statlock® device should be assessed daily and changed when clinically indicated, at least every seven days.B.If pad becomes soiled, wash with soap/water, saline or hydrogen peroxide.Do not use alcohol or prepackaged bathing systems, which could lead to early lifting.C.If showering/bathing, cover with plastic wrap or waterproof dressing.D.Conduct skin assessment prior to application and repeat daily per facility protocol.E.Use clinical judgment on the removal of the statlock® stabilization device if the patient experiences any fluid shifts that may interfere with skin integrity.Application technique prep 1.Place foley catheter into retainer.Directional arrow should point towards catheter tip, and balloon inflation arm should be next to the clamp hinge.2.Close lid, being careful to avoid pinching the catheter.3.Identify securement site by laying the device retainer on the front of the thigh, leaving 1 inch of catheter slack between insertion site and the statlock® device retainer.4.After placing the statlock® stabilization device off to the side, cleanse and degrease the securement site with alcohol per hospital policy.Let skin dry.5.Apply skin protectant, in direction of hair growth, to area larger than securement site.Allow to dry completely (10-15 seconds).6.Using permanent marker, write initials and date of application on the statlock® device anchor pad.Note: always secure catheter into the statlock® device retainer before applying adhesive pad on skin.Place and peel 7.Align the statlock® stabilization device over securement site leaving 1 inch of catheter slack.Make sure leg is fully extended.8.While holding the retainer to keep the pad in place, peel away paper backing, one side at a time and place tension-free on skin.Removal technique disengage 1.Open retainer by pressing release button with thumb, then lift to open.2.Remove foley catheter from the statlock® device.Dissolve 3.Wipe the edge of the pad using at least 5-6 alcohol pads until a corner lifts.Then continue to stroke undersurface of pad with alcohol to dissolve adhesive pad away from skin.Do not pull or force pad to remove.The statlock® stabilization device should be monitored daily and replaced when clinically indicated, at least every 7 days.The catheter insertion site should be treated per local policy recommendations.The statlock® device is contraindicated on patients with known tape and adhesive allergies.Alcohol and acetone may weaken the adhesive bond between the statlock® device pad and the skin.Care should be taken when using these solutions while performing catheter site care.Please consult product inserts and labels for any indications, contraindications, hazards, warnings, cautions and directions for use.For additional information on the statlock® foley stabilization device, please call your local bard representative.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that with 3 (three) separate foley statlock stabilization devices, the customer believed the stabilization device was crimping the catheter tubing and creating a problem for the urine flow.It was noted that there was no sediment in the tube and no issue with the catheter.There was a snap to keep the device in place, thus the customer could not put the device on incorrectly.More often than not, the butterfly stabilization device was in place and snapped, but no urine would go through the foley catheter tubing into the foley bag.It was noted that this issue was not due to lack of gravity.As soon as the foley catheter tubing was unsnapped, the bag would be filled.The customer believed the foley was cutting off the urine flow from the catheter.There would be 8-9 hours with no urine flow, but once the stabilization device was replaced with tape or just free hanging, the urine flow would be instant.Tubes clear, properly installed.The customer feared people could die from ruptured bladders, urinary tract infections (utis), or kidney infections.The customer also stated this was a continuous issue, not just single time.At one point in the hospital, there was no urine movement over 9-10 hours.Upon seeing this, the device was unsnapped, and within about 2 minutes the larger bag almost filled to capacity.The stabilization device was snapped back to change the bag.As soon as the bag was replaced and the device unsnapped, urine flow resumed.The patient was given plenty of fluids, so the customer did not believe this was a urine issue.The customer believed the issue was related to the statlock device.The patient was sedentary while foley catheter and the stabilization device was in place.The patient did not have the ability to stand or walk, so the patient¿s family assisted with moving the patient side-to-side, and raising/lowering the upper and lower part of the bed.The patient experienced a urinary tract infection (uti), but it is unknown whether the uti was related to the device.Medical intervention was unknown.Per follow up via email on 03-aug-2023, the patient¿s wife confirmed the statlock stabilization device could not be closed/snapped into place if the catheter tube was not in proper position.She reported that the patient passed away on 24-may-2023.No additional information was provided.Per clinical follow up via phone on 09-aug-2023, the patient¿s wife reported the patient had brain cancer.He was receiving radiation therapy and chemotherapy.He was additionally preparing to begin immunotherapy.The patient was initially admitted to the hospital due to loss of mobility.While the patient was in the hospital, he experienced difficulty urinating.The patient was diagnosed with a uti, and a foley catheter was inserted.While the patient was in the hospital, the foley catheter was secured in place with tape.The patient was discharged from the hospital on (b)(6) 2023 with the foley catheter in place.The home health nurse supplied the statlock stabilization devices.The patient¿s wife confirmed the statlock was applied correctly, and the catheter tubing was in correct position when she noted there was no urine flow.When she removed the foley catheter tubing from the statlock device, urine began to flow.The statlock was replaced, but the same issue occurred.On (b)(6) 2023, the patient experienced rectal bleeding, and he was admitted to the hospital due to diverticulitis.The patient¿s wife stated while the patient was in the hospital the second time, they continued to have issues with the foley catheter not draining because of the statlock device.The foley catheter tubing had to be removed from the statlock in order for urine to drain.The 61-year-old male patient passed away in the hospital on (b)(6) 2023 due to complications from brain cancer.The patient¿s wife confirmed the patient¿s death was unrelated to the statlock device.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be understanding for closing of retainer lid.It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: indications for use: the statlock device is a stabilization device for compatible catheters.Contraindications: known tape or adhesive allergies.Warnings and precautions: 1.Do not use the statlock device where loss of adherence could occur, such as with a confused patient, diaphoretic or non-adherent skin, or when the access device is not monitored daily.2.Observe universal blood and body fluid precautions and infection control procedures, during application and removal of the statlock device.3.Minimize catheter manipulation during application and removal of the statlock device.4.Daily maintenance: a.The statlock device should be assessed daily and changed when clinically indicated, at least every seven days.B.If pad becomes soiled, wash with soap/water, saline or hydrogen peroxide.Do not use alcohol or prepackaged bathing systems, which could lead to early lifting.C.If showering/bathing, cover with plastic wrap or waterproof dressing.D.Conduct skin assessment prior to application and repeat daily per facility protocol.E.Use clinical judgment on the removal of the statlock stabilization device if the patient experiences any fluid shifts that may interfere with skin integrity.Application technique: preparation 1.Place foley catheter into retainer.Directional arrow should point towards catheter tip, and balloon inflation arm should be next to the clamp hinge.2.Close lid, being careful to avoid pinching the catheter.3.Identify securement site by laying the device retainer on the front of the thigh, leaving 1 inch of catheter slack between insertion site and the statlock device retainer.4.After placing the statlock stabilization device off to the side, cleanse and degrease the securement site with alcohol per hospital policy.Let skin dry.5.Apply skin protectant, in direction of hair growth, to area larger than securement site.Allow to dry completely (10-15 seconds).6.Using permanent marker, write initials and date of application on the statlock device anchor pad.Note: always secure catheter into the statlock device retainer before applying adhesive pad on skin.Place and peel: 7.Align the statlock stabilization device over securement site leaving 1 inch of catheter slack.Make sure leg is fully extended.8.While holding the retainer to keep the pad in place, peel away paper backing, one side at a time and place tension-free on skin.Removal technique: disengage 1.Open retainer by pressing release button with thumb, then lift to open.2.Remove foley catheter from the statlock device.Dissolve: 3.Wipe the edge of the pad using at least 5-6 alcohol pads until a corner lifts.Then continue to stroke undersurface of pad with alcohol to dissolve adhesive pad away from skin.Do not pull or force pad to remove.The statlock stabilization device should be monitored daily and replaced when clinically indicated, at least every 7 days.The catheter insertion site should be treated per local policy recommendations.The statlock device is contraindicated on patients with known tape and adhesive allergies.Alcohol and acetone may weaken the adhesive bond between the statlock device pad and the skin.Care should be taken when using these solutions while performing catheter site care.Please consult product inserts and labels for any indications, contraindications, hazards, warnings, cautions and directions for use.For additional information on the statlock foley stabilization device, please call your local bard representative.Correction: b, d.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that with 3 (three) separate foley statlock stabilization devices, the customer believed the stabilization device was crimping the catheter tubing and creating a problem for the urine flow.It was noted that there was no sediment in the tube and no issue with the catheter.There was a snap to keep the device in place, thus the customer could not put the device on incorrectly.More often than not, the butterfly stabilization device was in place and snapped, but no urine would go through the foley catheter tubing into the foley bag.It was noted that this issue was not due to lack of gravity.As soon as the foley catheter tubing was unsnapped, the bag would be filled.The customer believed the foley was cutting off the urine flow from the catheter.There would be 8-9 hours with no urine flow, but once the stabilization device was replaced with tape or just free hanging, the urine flow would be instant.Tubes clear, properly installed.The customer feared people could die from ruptured bladders, urinary tract infections (utis), or kidney infections.The customer also stated this was a continuous issue, not just single time.At one point in the hospital, there was no urine movement over 9-10 hours.Upon seeing this, the device was unsnapped, and within about 2 minutes the larger bag almost filled to capacity.The stabilization device was snapped back to change the bag.As soon as the bag was replaced and the device unsnapped, urine flow resumed.The patient was given plenty of fluids, so the customer did not believe this was a urine issue.The customer believed the issue was related to the statlock device.The patient was sedentary while foley catheter and the stabilization device was in place.The patient did not have the ability to stand or walk, so the patient¿s family assisted with moving the patient side-to-side and raising/lowering the upper and lower part of the bed.The patient experienced a urinary tract infection (uti), but it is unknown whether the uti was related to the device.Medical intervention was unknown.Per follow up via email on 03-aug-2023, the patient¿s wife confirmed the statlock stabilization device could not be closed/snapped into place if the catheter tube was not in proper position.She reported that the patient passed away on (b)(6) 2023.No additional information was provided.Per clinical follow up via phone on 09-aug-2023, the patient¿s wife reported the patient had brain cancer.He was receiving radiation therapy and chemotherapy.He was additionally preparing to begin immunotherapy.The patient was initially admitted to the hospital due to loss of mobility.While the patient was in the hospital, he experienced difficulty urinating.The patient was diagnosed with a uti, and a foley catheter was inserted.While the patient was in the hospital, the foley catheter was secured in place with tape.The patient was discharged from the hospital on (b)(6) 2023 with the foley catheter in place.The home health nurse supplied the statlock stabilization devices.The patient¿s wife confirmed the statlock was applied correctly, and the catheter tubing was in correct position when she noted there was no urine flow.When she removed the foley catheter tubing from the statlock device, urine began to flow.The statlock was replaced, but the same issue occurred.On (b)(6) 2023, the patient experienced rectal bleeding, and he was admitted to the hospital due to diverticulitis.The patient¿s wife stated while the patient was in the hospital the second time, they continued to have issues with the foley catheter not draining because of the statlock device.The foley catheter tubing had to be removed from the statlock in order for urine to drain.The 61-year-old male patient passed away in the hospital on (b)(6) 2023 due to complications from brain cancer.The patient¿s wife confirmed the patient¿s death was unrelated to the statlock device.

Brand Name
CATHETER STABILIZATION DEVICE
Common Device Name
CATHETER STABILIZATION DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17540869
Report Number1018233-2023-06069
Device Sequence Number6712838
Product Code EYJ
UDI-Device Identifier00801741076091
UDI-Public(01)00801741076091(11)230330(17)260228(10)JUHP8046
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2026
Device Catalogue NumberFOL0101
Device Lot NumberJUHP8046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer09/07/2023
08/01/2024
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/08/2023
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale